A topological version of a theorem of Veech and almost simple flows

Research output: Contribution to journalArticlepeer-review

Abstract

Almost simple (AS) minimal flows are defined and it is shown that any factor map of an AS flow is, up to almost 1−1 equivalence, a group factor. An analogous theorem for metric, regular, point distal extensions is proved. In particular a theorem of Gottschalk is strengthened to show that any regular, point distal, metric flow is equicontinuous. When the acting group T is commutative it is shown that every proper minimal joining of an AS flow X and a minimal flow Y, is, up to almost 1−1 extensions, the relative product of X and Y over a common factor which is a group factor of X.

Original languageEnglish
Pages (from-to)463-482
Number of pages20
JournalErgodic Theory and Dynamical Systems
Volume10
Issue number3
DOIs
StatePublished - Sep 1990

Fingerprint

Dive into the research topics of 'A topological version of a theorem of Veech and almost simple flows'. Together they form a unique fingerprint.

Cite this